Listen guys, I am sure you get this question a lot, but I’m 18 years old. Within the last year, my hairline has receded noticeable and on the crown of my head there is definitely thinning.
The side-effects of propecia (loss of libido, impotence, etc) turned me off to the product, so I first considered minoxodil (aka rogaine), well upon further research it seems that rogaine has a very rare and similar side-effects such as loss of libido and impotence which is long-lasting affecting the youthful and the more elderly.
Can anyone clear the air on this matter, please if you use/used rogaine explain if those horror stories hold any water. The company does not list it as a possible side-effect, but the amount of scenarios ive read on the internet (i know not very reliable) has implanted an idea that this may somehow be correlated with sexual side-effects.
I appreciate all of the help, I would really like to retain what I have, family does not have a good history with balding, yet speaking with them all, I am very young to have already begun experiencing this, most of them began in their late 20’s early 30’s, so I’m crossing my fingers because i like wearing my hair long.
All medications have side effect potential. Growing old also has a side effect of loss of libido, as well. Thinking about a side effect and growing scared to take a medication due to possible side effect after reading (as you state) “unreliable” information on the Internet, can cause that side effect to manifest itself.
I am sure you will find people who used Rogaine (minoxidil) claiming loss of libido, but it’s not a known side effect in the literature as far as I’m aware. Many of the people on forums that talk about various side effects they get from any medication diagnose themselves and look for the easiest answer to come up with as a source of their problems.
Get a clear diagnosis of your medication condition. Then find a doctor who can go over your treatment goals and come up with a Master Plan. After weighing out your risk and benefits, you can make the ultimate decision if you want to take the medication.